Stopping Bisophonol

Hi,

After seeing my cardiologist on Friday it was agreed that I stop taking my 1.25mg of bisophonol as my blood pressure is too low and causing me a lot of dizziness and fatigue. If it doesn't improve in two weeks we will consider taking some blood pressure tablets.

I've stopped taking the bisophonol on Friday and yesterday my heart rate raced when doing very mild exertion and it did the same today including a period of AF. Has this happened to anyone else? Is it just my heart settling to not having the drug or does it suggest I need them? The dose was so low surely the difference can't be so much.

Thanks in advance for any advice you can offer.

25 Replies

oldestnewest
  • Are you taking any medication to control your heart rhythm such as Fleicanide?

    Perhaps you should phone the cardio' s medical sec and she can speak to the cardio and advise you on what action to take next. It's often quicker than traversing around the GP referral system.

  • Yep I'm on flecadide as a pill in the pocket. Had 200mg today and it got me back in rhythm. Normal resting heart rate 55 is now high 60's.

    will contact the arrhythmia nurses at the LGI if it doesn't settle. I find them excellent for advice and as a way to communicate with the cardiologists.

  • I think you should contact them tomorrow so there are stil two days to see you in the unlikely event they want to see you. How did you know you were in AF?

  • Good advice - thanks. I instantly know I'm in AF. My energy drains, legs go weak. Then I take my pulse and it confirms it.

  • Withdrawal effects are not uncommon with beta blockers. Hopefully this will settle soon but otherwise it maybe worth considering a reducing dose. Otherwise perhaps regular flecainide, but either way I agree this needs discussion with your arrhythmia nurse.

  • I would be very interested in the outcome with the cardio as I am to thinking of asking if I can cut bisoperol from 2.5 to 1.25 when I next have my annual check up as having same effects . Good luck xx

  • Hi Over60locker I will let you know the outcome. I dropped from 2.5 to 1.25 with no issues and in fact it seems to make very limited change to my resting heart beat - it went up 2 beats a minute at the most. It is coming off them completely which is causing more issues. Apparently withdrawal symptoms can occur so maybe it just needs to settle.

  • Thank you my beats are around 60 nearly all the time but blood pressure 95/110 feel awful when at 95 that's why I think lowering the dose might help wishing you luck xx

  • I am hoping to come off Bisoprolol, with the help of my GP. He advised taking my current dose of 1.25mg every other day and check back with him in two weeks. So far, feeling OK and my resting pulse rate is improving a little already, from around 47 bpm to 53 bpm.

  • Good luck. I came straight off which may account for my blips. It seems to have calmed down today. Will have to start doing more tomorrow and see what happens.

  • I have very intense withdrawal with betablockers, even when taking low dose. I try to spit pills as small as possible (even to 8 tiny parts) to reduce stress for my body. Betablockers are THE pills know to cause withdrawal. Reason is that when taking them many additional receptors are built for the stress hormones so when quitting for the first 8-14 days you are sometimes worse off than ever before (I hope I explained correctly). It does NOT suggest you need them, it tells you what they did to your body.

    I get the racing heart, quick anger and nervousness when withdrawing from betas. Settles down after about one or two weeks.

  • I split the pills of course, no spitting:)

  • That's really interesting and reassuring. I have those symptoms so hopefully they will disepate soon. I wish they would prewarn you about these things at the start.

  • What are the benefits of cutting the tablets up out of interest? this is not something I have heard of before.

  • I split pills if I want to take less than the lowest dose available or lowest dose I have got at the moment. And of course for quitting ever so slowly. I reduce amount about every week or every second week. And sometimes coming off meds is hard for the body (mine takes it hard in many cases and docs are not very helpful) and so I reduce in small amounts. Sometimes the step from smallest dosage available to zero is too hard or too much trouble to get another smaller dosage from doc, then I split. Most pills can be split.

    And fo course I split my thyroid tablets to get exact dosage.

  • Thanks I was thinking it helping with the way the body deals with the tablets, I've been subscribed 5mg tablets and I'm now on 3.75 so its a fine art chopping them up :O)

  • You can get 3.75mg tablets. Also 1.25mg and 2.5mg ones

  • Bisoprolol is a beta blocker I’d not heard of before. In that vein…

    Metoprolol, Diltiazem and Digoxin are the drugs I take to control AF high heart rates. (My Pacemaker addresses times my heart reaches a low rate <60 bpm.) I also have abnormally low blood pressure.

    - Metoprolol and Diltiazem being beta blockers, tend to lower my blood pressure. (Therefore ascertaining their amount is an important cardiologist concern.)

    - Digoxin is an ACE inhibitor. It doesn’t affect my blood pressure.

    Things would probably be better for me blood pressurewise if none of my meds were beta blockers.

    Are there other effective drugs (beside Digoxin) that address high heart rates yet don’t affect blood pressure?

  • Good question. I don't know but will hopefully find out soon if I find I need some.

  • Bisoprolol is the most cardio intensive beta blocker. With me it works very well even on 1.25mg daily. You're right about the side effects. They seem the same regardless of the dose. The drug is strong, and is specifically measured by 1.25 steps and can be quite a difference in the doses effect.

    If your heart is racing without bisoprolol it means you need either bisoprolol or something to steady the beat. If bisoprolol works well with you it is unlikely another weaker beta will work as well. The only alternative I was offered by my EP was digoxin, (which is NOT an ace inhibitor), which is a very good med, and I recommend it, altho for me the side effects were too difficult.

    Medication that helps with low blood pressure ? I was told just the other day by a paramedic that there isn't any (not for me).

    Diltiazem is a calcium channel blocker and not a beta blocker. I found Diltiazem to be a life saver, more than once. I love it.

    Digoxin might be your answer.

    I wish you well Richard75

    Pip

  • Thanks for the support. I'll let you know what the drug for low blood pressure is if they put me on it. The specialist was writing to my doctor with his recommendation for it.

  • Hi Richard, I'm also interested to see how you progress as I'm on a larger dose 3.25mg and only my first ablation (June 16). Mr doctor is reviewing in a few months time with an idea to come of the medication completely but I wanted to phase the withdrawal by reducing it periodically. I was originally on 5mg so have already reduced slightly. When i first reduced I would get the racing heart beat (75-100bpm) in the evenings/early hours of the morning (but still in NSR though and no irregular beats). I was convinced this was the side effects of the bisoporol was wearing off. Keep us updated! Rob.

  • I am assuming you mean 3.75mg.

    I was told that normally the best way by far is to do in steps of 1.25mg 3or ideally 4 weeks apart whether increasing or decreasing the dose.

  • yes sorry 3.75mg - I have 2.5mg tablets so its 1.5 tablets every morning. Waiting for the thumbs up to do this from the Cardio doc/arrhythmia Nurse.

  • I would suggest that you do the dropping by 1.25mg a time three or four weeks apart. I was advised early on that steeping up or down like that is much easier on the body to adapt rather than wham straight up or going cold turkey.

    That has happened every to me to me. Initially 1.25mg then eventually in two stages reached 7.5mg then dropped to current 5mg.

You may also like...